MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Codes Material Separation (1562); Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the indigo system cat3 aspiration catheter (cat3) was fractured approximately 13.0 cm from the hub and ovalized approximately 61.0, 83.0, 126.0, 134.0, and 146.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was fractured and ovalized.Ovalization damage typically occurs due to improper handling during use.If the cat3 is roughly handled during insertion into the patient, ovalization may occur.Any ovalization present on the cat3 may cause difficulty advancing a guidewire through the cat3.If the guidewire is forcefully manipulated against resistance inside the cat3, it may damage the cat3 shaft.Cat3 devices are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system cat3 aspiration catheter (cat3).During the procedure, while another manufacturer's guidewire was being re-advanced through the cat3 in order to maintain access and ballooning after the aspiration process, the cat3 was penetrated and split open.The physician removed the cat3 and the guidewire from the patient and completed the procedure using a new cat3 and a new guidewire.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5383454
Report Number3005168196-2016-00078
Device Sequence Number18935577
Product Code DXE
UDI-Device Identifier00814548013299
UDI-Public00814548013299
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Report Date (Section B) 12/22/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/18/2018
Device Catalogue NumberCAT3
Device Lot NumberF64014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR